Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 115, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 17, 2011, 7:57 PM MDT for Hamilton County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 7:57 PM MDT (01:57 UTC)
- Expired
- Jun 17, 2011, 8:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:33 PM MDT | HAIL 0.5 | 17 N Syracuse, KS | WIND GUSTS ESTIMATED AT 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:23 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2689 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS53 KDDC 180157
SVRDDC
KSC075-180245-
/O.NEW.KDDC.SV.W.0115.110618T0157Z-110618T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM MDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN SOUTHWEST KANSAS...
* UNTIL 845 PM MDT
* AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES NORTH OF HOLLY...OR 22 MILES NORTHWEST OF COOLIDGE...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
COOLIDGE...
SYRACUSE...
MAINLY RURAL AREAS OF HAMILTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3821 10205 3826 10205 3827 10204 3827 10155
3825 10155 3825 10156 3777 10156 3807 10205
3820 10205
TIME...MOT...LOC 0157Z 292DEG 43KT 3830 10212
WIND...HAIL 60MPH 1.00IN
$$
181 follow-up statement
678
WWUS53 KDDC 180209
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
909 PM CDT FRI JUN 17 2011
KSC075-180245-
/O.CON.KDDC.SV.W.0115.000000T0000Z-110618T0245Z/
HAMILTON KS-
809 PM MDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HAMILTON COUNTY UNTIL 845 PM MDT...
AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES
NORTH OF HOLLY...OR 18 MILES NORTH OF COOLIDGE...AND MOVING EAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
SYRACUSE...
MAINLY RURAL AREAS OF NORTHEASTERN HAMILTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3821 10205 3826 10205 3827 10204 3827 10155
3825 10155 3825 10156 3777 10156 3807 10205
3820 10205
TIME...MOT...LOC 0209Z 291DEG 34KT 3828 10203
WIND...HAIL 60MPH 1.75IN
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:40 PM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 17, 2:40 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT FRI JUN 17 2011 .SYNOPSIS... CURRENTLY...SKIES ARE PARTLY CLOUDY AND THE KDDC RADAR DEPICTS NO PRECIPITATION ECHOES. A WEAK AREA OF LOW PRESSURE IS FOUND ACROSS NORTHWESTERN OKLAHOMA WITH A WARM FRONT EXTENDING EASTWARD TOWARDS ARKANSAS AND A COLD FRONT EXTENDING SOUTHEAST INTO THE TEXAS PANHANDLE. ANOTHER WEAK COLD FRONT EXTENDS THROUGH NORTHWESTERN KANSAS INTO CENTRAL COLORADO. A FEW THUNDERSTORMS HAVE DEVELOPED ALONG THIS BOUNDARY NEAR DENVER. WINDS ACROSS OUR CWA ARE GENERALLY FROM THE NORTH ACROSS THE WESTERN TWO THIRDS OF THE CWA WITH WINDS FROM THE EAST TO SOUTHEAST ACROSS THE EASTERN THIRD OF THE CWA. TEMPERATURES RANGE FROM THE MID 80S ACROSS NORTHERN PORTIONS OF THE CWA TO NEAR 100 ACROSS SOUTHEASTERN PORTIONS OF THE CWA. THE WEATHER PATTERN ALOFT DEPICTS A RIDGE OF HIGH PRESSURE ACROSS THE MISSISSIPPI VALLEY AND A BROAD TROUGH OF LOW PRESSURE ACROSS THE NORTHERN ROCKIES AND INTERMOUNTAIN WEST. TWO BRANCHES OF THE JET ARE OBSERVED WITH ONE EXTENDING THROUGH SOUTHERN ARIZONA...NEW MEXICO...THE TEXAS PANHANDLE...AND FINALLY INTO WESTERN OKLAHOMA. THE OTHER BRANCH OF THE JET SWINGS AROUND THE UPPER LEVEL LOW FROM THE PACIFIC NORTHWEST...THROUGH THE CENTRAL ROCKIES...THEN UP THROUGH THE NORTHERN PLAINS. && .DISCUSSION... DAYS 1-2... THIS AFTERNOON INTO TONIGHT... AS MENTIONED ABOVE...THUNDERSTORMS HAVE FORMED ALONG THE WEAK COLD FRONT IN CENTRAL COLORADO. MORE STORMS ARE EXPECTED TO DEVELOP AND MOVE EASTWARD INTO NORTHWESTERN KANSAS. MOST OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN NORTH OF OUR CWA BUT A FEW MAY MAKE IT INTO NORTHERN PORTIONS OF OUR CWA AND I HAVE PLACED A SLIGHT CHANCE OF THUNDERSTORMS IN THIS AREA OVERNIGHT. WINDS TONIGHT WILL GENERALLY BE OUT OF THE NORTHEAST AT 10 TO 15 MPH. LOWS TONIGHT WILL RANGE FROM THE LOWER 60S ACROSS NORTHWESTERN PORTIONS OF THE CWA TO AROUND 70 ACROSS SOUTHEASTERN PORTIONS OF THE CWA. TOMORROW AND TOMORROW NIGHT... A SHORTWAVE WILL MOVE OUT OF THE BASE OF THE UPPER LEVEL TROUGH AND MOVE THROUGH THE ROCKIES AND INTO OUR CWA BY TOMORROW EVENING. WESTERLY FLOW WILL INCREASE ALOFT AND INDUCE LEE TROUGHING ACROSS OUR CWA WHICH IN TURN SHOULD INCREASE DEWPOINTS INTO THE 50/60 DEGREE MARK. THE SUBTROPICAL JET LOOKS TO STRENGTHEN AND MOVE BACK TO THE NORTH LEAVING OUR AREA IN THE LEFT EXIT OF THE JET. A FEW MODELS HAVE AN MCS ROLLING THROUGH OUR AREA SATURDAY AFTERNOON INTO SATURDAY EVENING. A FEW OTHER MODELS HAVE CONVECTION FORMING ACROSS NORTHERN PORTIONS OF OUR CWA. I HAVE KEPT THE 30 PERCENT POPS IN THE GRIDS TO REFLECT THIS AS WELL AS ANY OTHER CONVECTION THAT MAY OCCUR. WINDS TOMORROW WILL BE FROM THE NORTHEAST SHIFTING TO THE EAST BY TOMORROW EVENING. TEMPERATURES TOMORROW LOOK TO BE IN THE MID 80S ACROSS NORTHERN PORTIONS OF OUR CWA TO MID 90S ACROSS SOUTHERN PORTIONS OF OUR CWA. SUNDAY... THE AXIS OF THE UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL ROCKIES ON SUNDAY LEAVING OUR FORECAST AREA UNDER SOUTHWESTERLY FLOW. A WEAK AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY TO OUR SOUTH SHOULD MOVE BACK TO THE NORTH AS A WARM FRONT SHIFTING OUR WINDS BACK TO THE SOUTH. PRECIPITATION CHANCES LOOK TO BE LOW DUE TO LACK UP LIFT ACROSS THE AREA. TEMPERATURES ON SUNDAY LOOK TO SOAR ONCE AGAIN INTO THE LOWER 100S IN SOME PLACES. DRY CONDITIONS WILL ALSO BE FOUND ACROSS WESTERN PORTIONS OF OUR CWA AND A FIRE WATCH MAY BE NEEDED. I WILL HAVE THE OVERNIGHT SHIFT LOOK AT THE 00Z MODELS TO SEE IF THIS IS NEEDED. DAYS 3-7... DAYS 3-7... FORECAST CHALLENGE EARLY IN THE EXTENDED WILL BE THE TIMING OF THE NEXT FRONT AND DRY LINE AND THE SUBSEQUENT MAX TEMPS AND CHANCE FOR PRECIPITATION. REMARKABLY, BOTH THE GFS AND ECMWF ARE EXTREMELY SIMILAR BY EARLY NEXT WEEK WITH RESPECT TO THE UPPER FLOW. BOTH HAVE A ANOMALOUSLY STRONG MID-LEVEL (50H) CLOSED LOW MOVING INTO WESTERN NEBRASKA. BUT AS IS TYPICAL FOR STRONG SYSTEMS LOCATED IN THAT AREA, THE EML WILL SPREAD ACROSS MOST OF THE MY AREA AND THE HOT AND DRY AIR THAT HAS BEEN PREVALENT ACROSS THE PLAINS THIS SPRING WILL SPREAD INTO MY CWA. HOWEVER, IF THE SURFACE FRONT MOVES WELL INTO MY CWA AS ADVERTISED, THE ONLY AREAS TO GET VERY HOT WILL BE THE SOUTHEAST AREAS, FROM ROUGHLY DODGE CITY TO MEDICINE LODGE. I WILL HAVE POPS IN THE MEDICINE LODGE AND PRATT AREAS AS THE BOUNDARY LAYER MOISTURE SHOULD HANG IN THERE BUT IT APPEARS THE REMAINDER OF THE AREA WILL HAVE MOISTURE SCORED WELL TO THE EAST WITH DEEP MIXING OF THE DRY AIR. THE MODELS HAVE THE UPPER LOW LIFTING EAST/NORTHEAST AND I CAN'T ARGUE WITH THIS SOLUTION. AS THE LOW MOVES INTO IA/MN THERE SHOULD BE SEVERAL DAYS OF CAA BRINGING DOWN HIGH TEMPERATURES WELL INTO THE 80S AND IF THERE IS ANY STRATOCUMULUS DECK, MAYBE AS LOW AS THE 70S FOR TUESDAY AND WEDNESDAY. LEE TROUGHING LATER IN THE WEEK SHOULD BRING A RETURN TO SOUTH OR EVEN SOUTHEAST SURFACE WINDS AND EVENTUALLY BOUNDARY LAYER MOISTURE. HIGH TERRAIN CONVECTION COULD OCCUR LATE IN THE WEEK AND THIS COULD DRIFT INTO MY COUNTIES DURING THE EVENING HOURS. BUT SINCE THIS IS STILL 5-7 DAYS OUT THERE IS NO NEED TO GET TOO AGGRESSIVE WITH GRIDS AT THIS TIME. && .AVIATION... THE AFTERNOON CUMULUS AND ALTO CUMULUS FIELD FROM HAYS TO DODGE CITY SHOULD DISSIPATE TOWARDS SUNSET. HOWEVER WITH A RELATIVELY MOISTURE BOUNDARY LAYER, THERE COULD BE A LOWER DECK DEVELOP BY SUNRISE. IT'S JUST A POSSIBILITY, BUT NOT ENOUGH CONFIDENCE TO PUT IN THE TAFS. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 90 66 103 / 10 30 30 10 GCK 64 90 64 102 / 20 30 30 10 EHA 63 92 63 102 / 10 20 30 0 LBL 66 93 65 102 / 10 20 30 0 HYS 66 85 64 96 / 20 30 40 20 P28 72 94 70 103 / 10 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN42/07/07
Hazardous weather outlook, Jun 17, 2:20 AM MDT, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 320 AM CDT FRI JUN 17 2011 KSZ030-031-043>046-061>066-074>081-084>090-180830- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 320 AM CDT FRI JUN 17 2011 /220 AM MDT FRI JUN 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT MARGINAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS EXTREME SOUTHWESTERN AND SOUTH CENTRAL KANSAS FROM ELKHART TO LIBERAL AS THIS AREA WILL BE THE WARMEST AHEAD OF AN APPROACHING COLD FRONT. OUTDOOR BURNING IS DISCOURAGED IN THIS AREA. ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE WEST OF A LINE FROM LIBERAL TO HAYS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A FEW ISOLATED REPORTS OF MARGINAL SEVERE WINDS AND SEVERE HAIL IS POSSIBLE IN THE STRONGER THUNDERSTORMS...BUT THE OVERALL PROBABILITY FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY. SEVERE WEATHER IS A POSSIBILITY OVER THE WEEKEND WITH THE MAIN THREATS BEING HAIL AND WIND. THERE IS NOT ENOUGH CONFIDENCE TO ASCERTAIN THE SEVERE THREAT AT THIS POINT PAST THE WEEKEND. PLEASE CONTINUE TO MONITOR FUTURE FORECAST UPDATES. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AND MONDAY FROM DODGE CITY WEST TO THE COLORADO BORDER AS TEMPERATURES WARM UP AND RELATIVE HUMIDITIES DROP. OUTDOOR BURNING IS DISCOURAGED ON THESE DAYS FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 36
In the hours before
Local storm report, Jun 17, 2:20 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TORNADO 10 SE BEELER 38.34N 100.07W
06/16/2011 NESS KS EMERGENCY MNGR
THE TORNADO ENDED AT 555PM CDT. AT 38.349N AND 100.055W.
MINOR DAMAGE WAS DONE TO A RESIDENTIAL HOUSE AND MODERATE
DAMAGE TO A LARGE METAL OUTBUILDING.
0932 PM TSTM WND GST 5 WSW KINSLEY 37.89N 99.50W
06/16/2011 E65.00 MPH EDWARDS KS PUBLIC
&&
MSCOTTLocal storm report, Jun 17, 2:24 PM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST GARDEN CITY 37.98N 100.86W
06/16/2011 M61.00 MPH FINNEY KS ASOS
0520 PM TSTM WND GST 3 N HOWELL 37.82N 100.18W
06/16/2011 M70.00 MPH FORD KS PUBLIC
0545 PM HAIL MULLINVILLE 37.59N 99.47W
06/16/2011 E1.00 INCH KIOWA KS TRAINED SPOTTER
0552 PM TORNADO 10 SE BEELER 38.34N 100.07W
06/16/2011 NESS KS EMERGENCY MNGR
THE TORNADO ENDED AT 555PM CDT. AT 38.349N AND 100.055W.
MINOR DAMAGE WAS DONE TO A RESIDENTIAL HOUSE AND MODERATE
DAMAGE TO A LARGE METAL OUTBUILDING.
0555 PM TSTM WND GST 2 NNE DODGE CITY 37.78N 100.00W
06/16/2011 M61.00 MPH FORD KS NWS EMPLOYEE
0600 PM TSTM WND GST 9 S DIGHTON 38.35N 100.45W
06/16/2011 E60.00 MPH LANE KS PUBLIC
0610 PM HAIL 2 NW CULLISON 37.65N 98.94W
06/16/2011 E1.00 INCH PRATT KS PUBLIC
0610 PM TSTM WND GST 2 NW CULLISON 37.65N 98.94W
06/16/2011 E60.00 MPH PRATT KS PUBLIC
0620 PM HAIL 4 ESE CROFT 37.47N 98.93W
06/16/2011 E0.75 INCH BARBER KS TRAINED SPOTTER
ONLY A FEW HAIL STONES FELL.
0626 PM HAIL 4 ESE CROFT 37.46N 98.92W
06/16/2011 E0.88 INCH BARBER KS PUBLIC
0627 PM HAIL 3 SE BAZINE 38.42N 99.65W
06/16/2011 E1.00 INCH NESS KS PUBLIC
0635 PM HAIL ENE ALEXANDER 38.47N 99.55W
06/16/2011 E0.75 INCH RUSH KS TRAINED SPOTTER
0638 PM HAIL 5 NW COATS 37.56N 98.89W
06/16/2011 E1.00 INCH PRATT KS TRAINED SPOTTER
0640 PM TSTM WND GST 3 NNW ISABEL 37.50N 98.57W
06/16/2011 M68.00 MPH PRATT KS TRAINED SPOTTER
0643 PM HAIL 5 SSE KINSLEY 37.86N 99.39W
06/16/2011 E1.50 INCH EDWARDS KS TRAINED SPOTTER
0644 PM HAIL 2 WNW COATS 37.52N 98.86W
06/16/2011 E1.75 INCH PRATT KS TRAINED SPOTTER
0645 PM TSTM WND GST 1 NNW BURDETT 38.20N 99.53W
06/16/2011 E60.00 MPH PAWNEE KS TRAINED SPOTTER
0652 PM HAIL 5 N COATS 37.59N 98.82W
06/16/2011 E1.50 INCH PRATT KS TRAINED SPOTTER
0657 PM TSTM WND GST 2 S VICTORIA 38.82N 99.14W
06/16/2011 E65.00 MPH ELLIS KS STORM CHASER
WINDS WERE ESTIMATED AT 60 TO 70 MPH.
0659 PM TSTM WND GST 6 NNE ISABEL 37.54N 98.51W
06/16/2011 M70.00 MPH PRATT KS TRAINED SPOTTER
0701 PM HAIL SPEARVILLE 37.85N 99.75W
06/16/2011 E1.00 INCH FORD KS LAW ENFORCEMENT
0702 PM TSTM WND DMG E CULLISON 37.63N 98.90W
06/16/2011 PRATT KS TRAINED SPOTTER
A CARPORT AND FLAGPOLE WERE BLOWN DOWN IN THE CITY OF
CULLISON.
0715 PM TSTM WND DMG 3 NW HAYS 38.91N 99.36W
06/16/2011 ELLIS KS EMERGENCY MNGR
A SEMI WAS BLOWN OVER AT EXIT 157 ON INTERSTATE 70.
SEVERAL HIGHWAY SIGNS WERE BLOWN DOWN, AND THE ROOF RACK
WAS BLOWN FROM A SPORT UTILITY VEHICLE.
0716 PM TSTM WND GST 2 E DODGE CITY 37.76N 99.97W
06/16/2011 M60.00 MPH FORD KS ASOS
0716 PM TSTM WND GST 2 ENE CAIRO 37.65N 98.50W
06/16/2011 E70.00 MPH PRATT KS TRAINED SPOTTER
0717 PM TSTM WND GST 3 E CAIRO 37.64N 98.49W
06/16/2011 M70.00 MPH PRATT KS TRAINED SPOTTER
0759 PM HAIL 6 SSE IUKA 37.66N 98.68W
06/16/2011 E1.75 INCH PRATT KS EMERGENCY MNGR
0800 PM HAIL 5 ESE KINSLEY 37.89N 99.33W
06/16/2011 E0.88 INCH EDWARDS KS PUBLIC
0805 PM HAIL 3 WSW PRESTON 37.74N 98.61W
06/16/2011 E0.88 INCH PRATT KS EMERGENCY MNGR
0817 PM HAIL MULLINVILLE 37.59N 99.47W
06/16/2011 E1.00 INCH KIOWA KS TRAINED SPOTTER
HEAVY RAIN AND QUARTER SIZED HAIL WAS REPORTED.
0817 PM HAIL 4 NNW CAIRO 37.70N 98.56W
06/16/2011 E1.50 INCH PRATT KS STORM CHASER
0820 PM TSTM WND DMG 5 S SPEARVILLE 37.78N 99.75W
06/16/2011 FORD KS PUBLIC
WIND DAMAGE INCLUDED A SHED LOST, FUEL TANKS DAMAGED, THE
SIDING STRIPPED FROM A CIRCULAR SHED, SEVERAL LARGE 50
YEAR OLD CEDAR TREES DOWNED AND TRACTORS MOVED.
0825 PM TSTM WND GST 5 NNW CENTERVIEW 37.87N 99.30W
06/16/2011 E60.00 MPH EDWARDS KS PUBLIC
AT LEAST 8 INCH DIAMETER TREE LIMBS BLOWN DOWN.
0830 PM FUNNEL CLOUD 6 WSW GREENSBURG 37.58N 99.39W
06/16/2011 KIOWA KS TRAINED SPOTTER
THE FUNNEL LASTED FOR TWO MINUTES BEFORE DISSIPATING.
0830 PM TSTM WND GST 3 S BURDETT 38.15N 99.53W
06/16/2011 E65.00 MPH PAWNEE KS PUBLIC
0830 PM TSTM WND GST E CULLISON 37.63N 98.90W
06/16/2011 E60.00 MPH PRATT KS TRAINED SPOTTER
0835 PM HAIL 6 SSW CENTERVIEW 37.73N 99.32W
06/16/2011 E1.50 INCH KIOWA KS LAW ENFORCEMENT
0845 PM TSTM WND GST 4 SSW DILLWYN 37.92N 98.89W
06/16/2011 E60.00 MPH STAFFORD KS PUBLIC
0847 PM TSTM WND GST 2 NE PRATT 37.67N 98.71W
06/16/2011 E65.00 MPH PRATT KS TRAINED SPOTTER
0847 PM HAIL PRATT 37.65N 98.74W
06/16/2011 E0.88 INCH PRATT KS EMERGENCY MNGR
0848 PM TSTM WND GST 1 S CULLISON 37.62N 98.91W
06/16/2011 M64.00 MPH PRATT KS TRAINED SPOTTER
0851 PM TSTM WND GST 1 SW PRESTON 37.75N 98.57W
06/16/2011 E60.00 MPH PRATT KS EMERGENCY MNGR
0852 PM TSTM WND GST 3 NW COLDWATER 37.29N 99.38W
06/16/2011 M54.00 MPH COMANCHE KS LAW ENFORCEMENT
0902 PM HAIL PRESTON 37.76N 98.56W
06/16/2011 E1.75 INCH PRATT KS TRAINED SPOTTER
0902 PM TSTM WND GST PRESTON 37.76N 98.56W
06/16/2011 E70.00 MPH PRATT KS TRAINED SPOTTER
0903 PM TSTM WND DMG PRATT 37.65N 98.74W
06/16/2011 PRATT KS EMERGENCY MNGR
A TEN TO TWELVE INCH DIAMETER TREE WAS BLOWN DOWN. FOUR
TO FIVE INCH DIAMETER TREE LIMBS WERE BLOWN DOWN. A HOTEL
SIGN WAS BLOWN DOWN. THIS DAMAGE OCCURRED IN THE WEST
PART OF THE CITY OF PRATT.
0904 PM TSTM WND GST 3 SSW HAVILAND 37.58N 99.12W
06/16/2011 E70.00 MPH KIOWA KS TRAINED SPOTTER
0904 PM HAIL 3 SSW HAVILAND 37.58N 99.12W
06/16/2011 E1.00 INCH KIOWA KS TRAINED SPOTTER
0909 PM HAIL HAVILAND 37.62N 99.11W
06/16/2011 E1.00 INCH KIOWA KS TRAINED SPOTTER
0913 PM TSTM WND GST 3 ENE CROFT 37.51N 98.94W
06/16/2011 E70.00 MPH PRATT KS EMERGENCY MNGR
0928 PM TSTM WND GST COATS 37.51N 98.82W
06/16/2011 E90.00 MPH PRATT KS EMERGENCY MNGR
BLEW VEHICLE OFF THE ROAD...LIGHT POLES KNOCKED DOWN.
0931 PM TSTM WND DMG PRATT 37.65N 98.74W
06/16/2011 PRATT KS TRAINED SPOTTER
SPOTTER REPORTING SEVERAL 4 INCH TREE BRANCHES KNOCKED
DOWN ON STREET.
0932 PM TSTM WND GST 5 WSW KINSLEY 37.89N 99.50W
06/16/2011 E65.00 MPH EDWARDS KS PUBLIC
0938 PM TSTM WND GST 4 N COATS 37.57N 98.82W
06/16/2011 M80.00 MPH PRATT KS EMERGENCY MNGR
1005 PM TSTM WND DMG 2 W COATS 37.51N 98.86W
06/16/2011 PRATT KS TRAINED SPOTTER
IRRIGATION SYSTEM BLOWN OVER AT SW 70TH AVE AND 90TH
STREET.
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:31 PM MDT | Severe Thunderstorm Warning | DDC | Scott | 59 min |
| Jun 17, 8:41 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 49 min |
| Jun 17, 9:12 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Kearny, Lane, Scott | 63 min |
| Jun 17, 9:22 PM MDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 38 min |
| Jun 17, 9:38 PM MDT | Special Weather Statement | DDC | Grant, Haskell | 37 min |
| Jun 17, 9:58 PM MDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jun 17, 10:02 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 43 min |
| Jun 17, 10:10 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman, Lane, Ness and 1 more | 65 min |
| Jun 17, 10:35 PM MDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 40 min |
| Jun 17, 10:42 PM MDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 48 min |
| Jun 17, 11:11 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 47 min |
| Jun 17, 11:14 PM MDT | Severe Thunderstorm Warning | DDC | Finney, Haskell, Kearny | 46 min |
| Jun 17, 11:24 PM MDT | Special Weather Statement | DDC | Trego | 51 min |
| Jun 17, 11:27 PM MDT | Severe Thunderstorm Warning | DDC | Ford | 17 min |
| Jun 17, 11:52 PM MDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 68 min |
| Jun 17, 11:58 PM MDT | Special Weather Statement | DDC | Pawnee, Rush | 47 min |
| Jun 18, 12:30 AM MDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 45 min |
| Jun 18, 2:07 AM MDT | Fire Weather Watch | DDC | Clark, Finney, Ford, Grant, Gray, Hamilton and 8 more | 13 hr |
| Jun 18, 2:50 PM MDT | Red Flag Warning | DDC | Clark, Comanche, Edwards, Finney, Ford, Grant and 12 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.